MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Catalog Number 1011493-12
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The emboshield nav6 referenced in b5 is filed under a separate medwatch report number.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.Na.
 
Event or Problem Description
It was reported that the emboshield nav6 barewire was advanced to the left vertebral artery.A viatrac balloon dilatation catheter (bdc) was traversed over the barewire and the bdc was used without incident.The bdc was removed.The 5.0x12 mm herculink elite stent delivery system (sds) was loaded on to the barewire, but was unable to be advanced on the wire.The sds did not enter the introducer sheath.The sds was unable to be removed from the barewire, so the barewire and sds were removed together as a unit.Outside the anatomy, the sds was able to be removed from the barewire with a fair amount of force.Another barewire and another herculink were used to complete the procedure without further incident.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the emboshield nav6 barewire was advanced to the left vertebral artery.A viatrac balloon dilatation catheter was traversed over the barewire and the bdc was used without incident.The bdc was removed.The 5.0x12 mm herculink elite stent delivery system was loaded on to the barewire, but was unable to be advanced on the wire.The sds did not enter the introducer sheath.The sds was unable to be removed from the barewire, so the barewire and sds were removed together as a unit.Outside the anatomy, the sds was able to be removed from the barewire with a fair amount of force.Another barewire and another herculink were used to complete the procedure without further incident.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and functional analysis was performed on the returned product.The reported difficulty was not able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the herculink elite was intended to be used in the left vertebral artery.It should be noted that the herculink elite instruction for use states: the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries.In this case, the off-label use does not appear to have contributed to this complaint.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the rx herculink elite sds and barewire were not coaxially aligned during insertion, resulting in the reported difficulty; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8791266
Report Number2024168-2019-10080
Device Sequence Number19492583
Product Code NIN
UDI-Device Identifier08717648078002
UDI-Public08717648078002
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number1011493-12
Device Lot Number8101761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV6 BAREWIRE
Patient Age69 YR
Patient Weight97